Texas, 2006Flash Flood in Texas, July 7, 2006
July 7, 2006 · NWS BRO · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 7, 12:45 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 7, 12:45 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI JUL 7 2006
.DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DOMINATED
PARTS OF DEEP SOUTH TEXAS THIS AFTERNOON AS A LOW LEVEL TROUGH OF
LOW PRESSURE MOVES NEAR THE COASTAL WATERS OF DEEP SOUTH TEXAS. WILL
CONTINUE A FLOOD WATCH FOR THE AREA THROUGH THIS EVENING. THE BRO
SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.33 AND A K-INDEX OF
35. SHOWERS AND THUNDERSTORMS SHOULD DECREASE TONIGHT AND THEN
INCREASE AGAIN BY SATURDAY AS A RESULT OF MID-LEVEL DISTURBANCES AND
DAYTIME HEATING. SUNDAY THROUGH THURSDAY...DRIER ATMOSPHERE WILL
SUPPORT A RETURN TO MORE ISOLATED SHOWERS AND THUNDERSTORMS IN THE
WAKE OF THE UPPER LEVEL DISTURBANCE THAT WILL BE OVER SOUTHWESTERN
TEXAS BY LATE SUNDAY. TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME
OF YEAR THROUGH SATURDAY DUE TO CONSIDERABLE AMOUNT OF CLOUD COVER.
TEMPERATURES SHOULD BE ABOVE NORM THE BEGINNING PART OF NEXT WEEK AS
CLOUD AND SHOWERS DECREASE.
&&
.MARINE...AT 1 PM BUOY 20 REPORTED NORTHEAST WINDS AT 8 KNOTS WITH
GUSTS TO 10 KNOTS AND SEAS AT TWO FEET WITH A 5 SECOND PERIOD. A LOW
PRESSURE TROUGH LOCATED ACROSS THE WESTERN GULF OF MEXICO WILL
CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
OVER THE MARINE AREAS THROUGH THIS WEEKEND. LIGHT TO MODERATE EAST
TO SOUTHEAST WINDS BECOMING LIGHT AND VARIABLE AT TIMES WILL PREVAIL
OVER THE COASTAL WATERS THROUGH EARLY NEXT WEEK. SEAS WILL REMAIN
LOW THROUGH THIS WEEKEND.
&&
.AVIATION...VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS AND MOSTLY
CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. A LOW PRESSURE
TROUGH LOCATED ACROSS THE WESTERN GULF OF MEXICO WILL MAINTAIN A
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF
DEEP SOUTH TEXAS THROUGH THIS WEEKEND. ANY SHOWERS OR THUNDERSTORMS
MAY REDUCE CEILINGS OR VISIBILITIES TO TEMPORARY MVFR CONDITIONS AND
PRODUCE GUSTY WINDS, FREQUENT LIGHTNING AND LOCALIZED HEAVY
RAINFALL. VFR THROUGH MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL
AIRPORTS DURING THE NEXT 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 90 77 91 79 / 10 40 10 20 10
BROWNSVILLE 76 92 77 92 78 / 10 50 10 20 10
HARLINGEN 75 93 75 94 77 / 10 50 10 20 10
MCALLEN 77 95 77 97 78 / 20 50 20 20 10
RIO GRANDE CITY 77 96 77 98 79 / 20 50 20 20 10
SOUTH PADRE ISLAND 78 90 78 90 80 / 10 40 10 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...FFA ALL DEEP S TX ZNS THRU 9 PM.
&&
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
SYNOPTIC/GRIDS...65
MARINE/AVIATION/MESO...63
Hazardous weather outlook, Jul 7, 11:40 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1240 PM CDT FRI JUL 7 2006
TXZ248>257-081100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1240 PM CDT FRI JUL 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE OVER PORTIONS OF THE
RIO GRANDE VALLEY. SOME SHOWERS OR THUNDERSTORMS MAY PRODUCE
LOCALIZED HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH 9 PM. NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN
DEPTH...TURN AROUND DONT DROWN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE OVER PORTIONS OF THE
RIO GRANDE VALLEY THROUGH THIS WEEKEND. SOME SHOWERS OR THUNDERSTORMS MAY
PRODUCE LOCALIZED HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED
FLOODING. NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN
DEPTH...TURN AROUND DONT DROWN. .
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
MARTIN
Flash Flood, Cameron
- When
- July 7, 3:10 PM CST to 4:10 PM CST
- Where
- Cameron County, Brownsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
Extensive flash flooding of streets was reported in Brownsville by law enforcement and emergency management officials.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 7, 2006$13 million · 1 event
- Flash Flooding in Arizona, July 7, 2006$40,000 · 4 events
- Flash Flood in Florida, July 7, 2006$40,000 · 1 event
- Damaging Winds in Arizona, July 7, 2006$8,000 · 52 kt wind · 4 events
- Damaging Winds in South Dakota, July 7, 200661 kt wind · 2 events
- Wildfire in Minnesota, July 7 to 18, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Heavy Rain in Florida, July 7, 20061 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 7, 20061 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 7, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516089.